[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.142.219. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1972

Ingestion of Halogens

Author Affiliations

Glendale, Calif

Arch Dermatol. 1972;106(4):599. doi:10.1001/archderm.1972.01620130105035

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  In the past three months, I have treated two female patients, one aged 53, the second aged 32, both of whom had developed a noncomedone type of adult facial acne. The first patient had been ingesting an anticholengeric drug, mepenzolate bromide (Cantril) for months. She had erythematous, excoriated persistent papules on the cheeks and chin. The second patient had papular lesions on the face, neck, and upper chest, which occurred suddenly three weeks prior to examination. She had been taking propantheline bromide (Pro-Banthine) and had taken six tablets one day prior to the onset of these lesions.Neither patient had had acne in her teens or twenties. Cessation of these medications in both patients resulted in prompt and lasting clearing of the acneiform lesions.Dermatologists would consider acne as a result from ingestion of halogen salts in simple chemicals; they would be less apt to consider the

First Page Preview View Large
First page PDF preview
First page PDF preview
×